Alert archive / Vermont / Wind Advisories in 2022
Wind Advisory 2, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Feb 15, 2022, 2:46 AM EST for Clinton County, Franklin County, New York; Chittenden County, Franklin County, Grand Isle County, Vermont. It took effect at Feb 16, 2022, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2022, 2:46 AM EST (07:46 UTC)
- In effect from
- Feb 16, 2022, 10:00 AM EST
- Expired
- Feb 16, 2022, 6:42 PM EST
- In force
- 9 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Franklin County, NY, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 30 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.8 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
264 WWUS71 KBTV 150746 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 246 AM EST Tue Feb 15 2022 NYZ027-028-030-031-VTZ001-002-005-016-152100- /O.NEW.KBTV.WI.Y.0002.220216T1500Z-220217T0300Z/ Northern Franklin-Eastern Clinton-Southern Franklin- Western Clinton-Grand Isle-Western Franklin-Western Chittenden- Eastern Franklin- Including the cities of Malone, Plattsburgh, Saranac Lake, Tupper Lake, Dannemora, Alburgh, South Hero, St. Albans, Burlington, Enosburg Falls, and Richford 246 AM EST Tue Feb 15 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...In Vermont, Grand Isle, Franklin, and Western Chittenden Counties. In New York, Franklin and Clinton. * WHEN...From 10 AM to 10 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur between Noon and 6 PM on Wednesday. These strong winds may produce significant ice movement on Lake Champlain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
228 WWUS71 KBTV 152025 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 325 PM EST Tue Feb 15 2022 NYZ027-028-030-031-VTZ001-002-005-016-161000- /O.CON.KBTV.WI.Y.0002.220216T1500Z-220217T0300Z/ Northern Franklin-Eastern Clinton-Southern Franklin- Western Clinton-Grand Isle-Western Franklin-Western Chittenden- Eastern Franklin- Including the cities of Malone, Plattsburgh, Saranac Lake, Tupper Lake, Dannemora, Alburgh, South Hero, St. Albans, Burlington, Enosburg Falls, and Richford 325 PM EST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...In Vermont, Grand Isle, Franklin, and Western Chittenden Counties. In New York, Franklin and Clinton. * WHEN...From 10 AM to 10 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur between Noon and 6 PM on Wednesday. These strong winds may produce significant ice movement on Lake Champlain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
851 WWUS71 KBTV 160744 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 244 AM EST Wed Feb 16 2022 NYZ027-028-030-031-VTZ001-002-005-016-162100- /O.CON.KBTV.WI.Y.0002.220216T1500Z-220217T0300Z/ Northern Franklin-Eastern Clinton-Southern Franklin- Western Clinton-Grand Isle-Western Franklin-Western Chittenden- Eastern Franklin- Including the cities of Malone, Plattsburgh, Saranac Lake, Tupper Lake, Dannemora, Alburgh, South Hero, St. Albans, Burlington, Enosburg Falls, and Richford 244 AM EST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...In Vermont, Grand Isle, Franklin, and Western Chittenden Counties. In New York, Franklin and Clinton. * WHEN...From 10 AM to 10 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur between Noon and 6 PM today. These strong winds may produce significant ice movement on Lake Champlain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
905 WWUS71 KBTV 161520 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 1020 AM EST Wed Feb 16 2022 VTZ001-002-005-170300- /O.UPG.KBTV.WI.Y.0002.000000T0000Z-220217T0300Z/ /O.NEW.KBTV.HW.W.0001.220216T1520Z-220217T0300Z/ Grand Isle-Western Franklin-Western Chittenden- Including the cities of Alburgh, South Hero, St. Albans, and Burlington 1020 AM EST Wed Feb 16 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Grand Isle, Western Franklin and Western Chittenden Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Sustained winds near 45 mph has been observed at Colchester Reef. The potential for highest wind gusts across Western Franklin and Western Chittenden Counties will be near the shoreline of Lake Champlain. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ027-028-030-031-VTZ016-170300- /O.CON.KBTV.WI.Y.0002.000000T0000Z-220217T0300Z/ Northern Franklin-Eastern Clinton-Southern Franklin- Western Clinton-Eastern Franklin- Including the cities of Malone, Plattsburgh, Saranac Lake, Tupper Lake, Dannemora, Enosburg Falls, and Richford 1020 AM EST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...In Vermont, Grand Isle, Franklin, and Western Chittenden Counties. In New York, Franklin and Clinton. * WHEN...From 10 AM to 10 PM EST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur between Noon and 6 PM today. These strong winds may produce significant ice movement on Lake Champlain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
638 WWUS71 KBTV 162342 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 642 PM EST Wed Feb 16 2022 VTZ001-002-005-170045- /O.CAN.KBTV.HW.W.0001.000000T0000Z-220217T0300Z/ Grand Isle-Western Franklin-Western Chittenden- Including the cities of Alburgh, South Hero, St. Albans, and Burlington 642 PM EST Wed Feb 16 2022 ...HIGH WIND WARNING IS CANCELLED... The High Wind Warning for Grand Isle, western Franklin, and western Chittenden counties in Vermont has been cancelled. The threat for strong to damaging winds has come to an end. However the winds will remain gusty tonight with south to southeast winds at 15 to 25 mph and frequent gusts in the 30 to 40 mph range. $$ NYZ027-028-030-031-VTZ016-170045- /O.CAN.KBTV.WI.Y.0002.000000T0000Z-220217T0300Z/ Northern Franklin-Eastern Clinton-Southern Franklin- Western Clinton-Eastern Franklin- Including the cities of Malone, Plattsburgh, Saranac Lake, Tupper Lake, Dannemora, Enosburg Falls, and Richford 642 PM EST Wed Feb 16 2022 ...WIND ADVISORY IS CANCELLED... The Wind Advisory for Franklin and Clinton counties in New York has been cancelled. The threat for strong to damaging winds has ended, but expect gusty winds for the remainder of the night. Look for south to southwest winds of 15 to 25 mph and frequent gusts in the 30 to 40 mph range. $$ Evenson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Feb 15, 12:56 AM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Feb 15, 12:56 AM EST, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Burlington VT 1256 AM EST Tue Feb 15 2022 .SYNOPSIS... Clear and quiet conditions this evening will give way to increasing clouds and some scattered snow showers on Tuesday as a weak disturbance passes through the region. A storm system will bring significantly warmer temperatures and strong southerly winds to the region Wednesday, followed by near record temperatures and some rainfall on Thursday. A sharp cold front will move through Thursday night, followed by rapidly falling temperatures Friday morning with dry and seasonable weather returning for the weekend. && .NEAR TERM /THROUGH WEDNESDAY/... As of 1239 AM EST Tuesday...Tricky temperature forecast overnight with very cold air mass in place but subtle warm air advection just beginning. High and mid- level clouds are spreading over the area, which will level off temperatures some after initially plummeting in the northern Adirondacks for the first part of the night. Already seeing temperatures rise a few degrees at Saranac Lake from -14 at midnight to -10 as of 1 AM. Previous Discussion... As an upper trough exits the region to the east this afternoon, surface high pressure and a brief ridge aloft will end any lingering light snow showers and provide clearing skies and abating winds this evening. Expect temps to rapidly fall off into the single digits above and below zero through midnight, before mid/high clouds currently north of the Great Lakes move in which will stabilize temperatures going towards sunrise Tuesday. For Tuesday, increasing southwesterly flow along with a weak shortwave passage in the northwesterly flow aloft will provide both a reprieve of cold temperatures of the past 2 days, but also chances for lake enhanced snow showers. While temperatures will continue below normal, highs in the mid teens to lower 20s are expected along with scattered showers across northern New York in the morning, and Vermont during the early afternoon. Accumulations should be rather light, and limited to a dusting to an inch, so not expecting any real impacts. Another brief period of clearing occurs behind the shortwave passage Tuesday evening with similar departure and arrival times of cloud cover to the evening before as our next system approaches for Wednesday. As such, with temps aloft only a couple of degrees warmer, we should see low temps range from the single digit above to below zero a few outlier possible in the lower teens below zero. && .SHORT TERM /WEDNESDAY NIGHT/... As of 329 PM EST Monday...Wednesday's main story continues to be the potential for southerly, channeled flow to produce areas of 45 to 50 mph south to southwesterly wind gusts in the Northern Champlain Valley, and perhaps downslope near Malone, NY. Between 1045mb high pressure just off the Maine Coast, and a sub-1000mb surface low in the Hudson Bay, such pressure differences commonly produce such wind gusts in the region. Forecast soundings corroborate the pattern with the bottom of the mixed layer between 40 and 45 knots across various guidance at BTV. The most likely time frame for these strongest gusts about 10 AM through 7 PM, after which time the conditions for mixing will become less favorable. Localized power outages will be possible. We're nearly within the range of mesoscale guidance, which will provide additional details. Barring anything significantly different in their depiction of the depth of the mixed layer, a wind advisory will likely be issues for the northern slopes of the Adirondacks and portions of the Champlain Valley. Elsewhere wind gusts of 30 to 40 mph are expected. South winds will drive temperatures into the upper 30s to mid 40s. Our hourly temperatures will not necessarily follow our typical diurnal curve, with the daily max perhaps occurring closer to 7 or 8 PM. Overnight lows will not fall much, if at all, with 30s to near 40 across the area. Increased FGEN to our north will coincide with a strengthening warm front, and some light precipitation will stream from west to east along its axis. Based on forecast soundings, snow levels will be near the summits, generally above 3500 ft agl. Thus, no early event snow is anticipated for this period of rain coming in Thursday into Thursday night. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 329 PM EST Monday...A high amplitude ridge, along with phasing northern stream and southern stream shortwave features across the Plains will result in a period wet weather across the region. We'll be positioned between the departing 1045mb high from Wednesday, and Canadian high pressure building over the Northern Plains. This will stall a thermal boundary near our area, before an intensifying area of low pressure will track near the area. At times, this thermal boundary may bisect the area, creating a complex forecast with the St. Lawrence Valley perhaps colder than depicted in the current forecast and southern Vermont perhaps getting some localized 60 readings. At least for Vermont, Burlington and Montpelier will likely challenge daily record highs. Additionally, where this boundary sets up will affect whether or not continued strong, gusty winds impact the region. Along with the rain stabilizing boundary layer conditions, mixing would be further mitigated, and have indicated 25 to 35 mph gusts in the forecast, mainly over Vermont. These temperatures and the amount of precipitation over the region still raises some concerns over river ice break up from snowmelt and rainfall contributions. While our streams remain below average, along with our snow pack, our common trouble spots may see minor ice jam flooding and other small creeks and streams may approach their banks. Overall, the idea of 0.50"-1.00" of liquid, give or take a quarter inch for terrain shadowing in the CPV or upslope enhancement, still looks good. The low tracks off to our east early Friday morning. Some snow possible on the back side as an additional vort max and zone of deformation allows for a little precipitation to linger overnight Thursday with some light accumulations possible, mainly across northern New York. By Friday morning, temperatures will rapidly decline. Flash freeze conditions will be possible, as strong cold advection will be happening around the the morning commute with a 10 degree temperature drop in about 3 hours over the area. Friday evening will be quiet, if a little on the cold side. Then on Saturday, a clipper low will quickly slide east across the area on Saturday. Conditions appear favorable for scattered snow showers, with southerly flow ahead of a cold front bringing temperatures just above the freezing mark for parts of North Country. So, we'll have to see how much snow develops in association with the front for the potential of another round of black ice formation. Once we're through Saturday, the weather will take a reprieve from its activity. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... Through 06Z Wednesday...Predominantly VFR TAFs outside of some brief MVFR conditions associated with a trough sinking through the area today. Trough moves through starting around 11Z in the Saint Lawrence Valley and finally exits to our south after 23Z. Ceilings will briefly lower to 2500 to 3500 feet as the front moves through, and some brief light snow showers are expected with visibilities 3-6SM. Winds will be light and variable through 12Z, becoming northwest around 5-10 knots during the afternoon with some gusts up to 16 knots. Winds then become light again after 00Z. Outlook... Wednesday: VFR. Windy with gusts to 35 kt. NO SIG WX. Wednesday Night: Mainly VFR, with areas MVFR possible. Windy with gusts to 35 kt. Slight chance SHRA. Thursday: Mainly MVFR, with local VFR possible. Chance RA. Thursday Night: Mainly MVFR, with areas IFR possible. Windy with gusts to 30 kt. Definite RA, Definite SN. Friday: Mainly VFR, with areas MVFR possible. Chance SHSN. Friday Night: VFR. NO SIG WX. Saturday: Mainly VFR, with local MVFR possible. Slight chance SHSN. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Lahiff NEAR TERM...Duell/Lahiff SHORT TERM...Haynes LONG TERM...Haynes AVIATION...Duell
Hazardous weather outlook, Feb 14, 3:19 PM EST, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 319 PM EST Mon Feb 14 2022 NYZ026>031-034-035-087-VTZ001>012-016>019-152030- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 319 PM EST Mon Feb 14 2022 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Gusty south to southwest winds between 40 and 50 mph are possible Wednesday into Thursday, especially across the central and northern Champlain Valley, as well as parts of northern New York. A few power outages are possible, given the expected wind gusts. Near record warm temperatures are anticipated on Thursday, which combined with some rainfall and snow melt will cause sharp rises on streams and rivers. As a result, minor ice jam related flooding is possible late Thursday into Friday. A strong cold front will sweeps across the North Country on Thursday night. Temperatures are expected to fall quickly, resulting in rain changing to snow and potential flash freeze conditions by Friday morning. Listen to NOAA Weather Radio or your local media for the latest updates on this situation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Vermont, 2022Wind Advisories in New York, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.